# SDR CA030108017

- Difficulty date: December 14, 2002
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 12,776 hours
- Engine: Allsn 250C20B
- System (JASC): 6420 · Tail Rotor Head
- Part: Tail Rotor
- Condition: Departed
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) AC WAS AT A HEIGHT OF 6-10 FT ABOVE GROUND TRAVELING AT 20MPH IN CROSSWIND.  AT TIME OF PROBLEM, FAIR AMOUNT OF LT PEDAL WAS BEING USED.  AC TRAVELED APPROX 30FT CROSSWIND WHEN LOUD BANG WAS HEARD BY PILOT FOLLOWED BY T/R ASSY FLYING PASSED PILOTS CHIN BUBBLE.  PILOT ROLLED THROTTLE OFF TO STOP ROTATION OF AC, LANDED AC ON A NEARLY LEVEL OR FAIRLY LEVEL SPOT.  AC HAD COMPLETED ONE HALF OF A REVOLUTION BY TIME PILOT GOT IT ON GROUND.  NO FURTHER DAMAGE TO AC.  WIND:  SOUTH 20KMH.  ELEVATION:  8000FT.  TOTAL TIME:  13000HRS.  TT ON TYPE:  6000HRS. PILOT OBSERVATION:  IT APPEARS TO ME THAT THE T/R GEARBOX BLEW APART.  AT NO TIME DID THE T/R COME IN CONTACT WITH THE GROUND OR SNOW. (TC NR 20030108017)
